Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online
Ask a Urologist   »  

Have UTI and drinking a lot of water. What medication should be done?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions

I have got urinary tract infection, symptoms of pain and burning sensations while urinating,pain in lower abdomen, regular off white discharge.
I am in iceland at the moment and its very difficult to get an appointment with a specialist.
I have been drinking a lot of water and cranberry juice but it has not been much of a help.
I also have this oral ointment with an applicator ( Gyno mikozal ) miconazole nitrate from my past treatment, used it twice before sleep but no relief.

Kindly suggest if I can take a medication or get some other ointment that can be more effective.

Posted Tue, 11 Dec 2012 in Urinary and Bladder Problems
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

When urinary tract infection is not getting controlled with water intake etc better to go for antibiotic therapy.
Ideal thing is getting the culture and sensitivity of the urine and then taking the antibiotic.
When the facilities are not available broad spectrum antibiotics like cephalosporin group drugs or septran etc can be preferred, which can possibly help in curing the infection.
Along with that urine alkalisers like citralka will help in decreasing the burning sensation and pain during micturition.
This antibiotics will also help in decreasing the white discharge.
Along with this continue taking at least 3 liters of water daily and nutritious diet.
If these won't help better to consult doctor and get urine culture and sensitivity done.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor